U.S. CitiesCity-Data Forum Index
Covid-19 Information Page
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 08-07-2010, 08:56 PM
 
942 posts, read 1,832,222 times
Reputation: 399

Advertisements

Hello...I am writing about a frustrating problem I continue to encounter.
Everytime I drink, even if it is one single beer or other alcoholic beverage, I will get a headache.

It does not happen instantly, rather say at 8 PM I have a beer...I feel relaxed...then an hour later...as the alcohol leaves my system...I start to get an annoying headache which usually lasts an hour or so.

If I have 3 drinks at 8 PM...then again...as soon as the alcohol/buzz starts leaving my system...I get a headache...and it will last even longer.
Headaches start once the buzz is done and the alcohol leaves and lasts depending on how long the process takes (1 drink 1 hour...3 drinks even longer).

I'm a 26 year old 180 lb pound male.
I do take medication:

AM (1500 MG of Depakote in the + 300 MG Trileptal)*
PM/Before Bed (600 MG Trileptal)

*Recently was on 50 MG Luvox but just stopped this week

I'm not much of a drinker...it's not like I am getting drunk. This is really an inconveince...I think i am entitled to have a drink without feeling like crap.
I'm wondering why I seem to be the only person who has this issue.
Do any of you have any ideas as to why this is occurring and what I can do to solve the problem?

Is it the meds I take?
If so...which ones OR is it the interaction between both.
If I dropped one of these meds OR switched the times and took Depakote Before Bed (AFTER DRINKING) would this help?
Or is there some special hangover pill I need to take?

Thanks.
Reply With Quote Quick reply to this message

 
Old 08-07-2010, 09:00 PM
 
Location: Ohio
15,678 posts, read 14,161,180 times
Reputation: 21847
That is weird. Maybe it has something to do with your meds.

Can you take aspirin? Try taking one or two aspirin before you drink. Try one first.......less is best.
Reply With Quote Quick reply to this message
 
Old 08-07-2010, 09:17 PM
 
3,627 posts, read 13,139,755 times
Reputation: 2717
Well, uh your medicine says to AVOID drinking alcohol. Maybe thats a hint. You know, NOT drinking booze is not a major sacrifice to make. Talk to your pharmacist or doctor; I just looked up your drugs online and don't have a clue about them.
Reply With Quote Quick reply to this message
 
Old 08-07-2010, 09:19 PM
 
942 posts, read 1,832,222 times
Reputation: 399
Quote:
Originally Posted by grannynancy View Post
Well, uh your medicine says to AVOID drinking alcohol. Maybe thats a hint. You know, NOT drinking booze is not a major sacrifice to make. Talk to your pharmacist or doctor; I just looked up your drugs online and don't have a clue about them.
Yeh well it says not to drink w/Tylenol as well...I mean they have that on just about every label...and it's not like I drink AND take those meds at the same time of day.
I wouldn't think that would cause such a fuss.
Reply With Quote Quick reply to this message
 
Old 08-07-2010, 09:56 PM
 
3,627 posts, read 13,139,755 times
Reputation: 2717
Come on now, these drugs look a little bit more heavy duty than tylenol. Talk with your doctor.
Reply With Quote Quick reply to this message
 
Old 08-07-2010, 10:25 PM
 
Location: Gettysburg, PA
1,663 posts, read 1,707,391 times
Reputation: 3163
Quote:
Originally Posted by Hudlander View Post
Yeh well it says not to drink w/Tylenol as well...I mean they have that on just about every label...
For the tylenol, it could be important not to drink with it--depending on how your liver function is and how much tylenol you take. After all, tylenol is metabolized by the liver, just as alcohol is, so too much of it (either the tylenol, drink, or both) has the possibility of causing liver damage.

As to your medication--the depakote is similar to the tylenol in that it also has the potential to cause liver damage. Please make sure you are getting your liver function tests regularly by your doctor, especially since you're drinking. Everyone's liver is different and some can handle the drugs better than others.

As for the headaches... I don't know. I always drink lots of water and take an excedrin after I'm all done drinking (lots of water during too; the excedrin after). It worked for a while... until I started aging (or reached a certain age, as you never really "start" aging, do you)--it still prevents much of the unpleasantness of drinking though.


Quote:
Originally Posted by grannynancy View Post
Come on now, these drugs look a little bit more heavy duty than tylenol. Talk with your doctor.
Yes, they are [though tylenol's no sugar pill either--as far as negative side effects are concerned at least. I've personally talked to people who by taking too much tylenol have experienced liver damage (and not by intentionally overdosing either [like you hear of these people trying to kill themselves by taking too much tylenol--not an effective method, by the way]; just by taking what to them seemed like a normal amount, or the other situation was where tylenol was in another one of their medications that they didn't know about, and they ended up accidentally taking too much)].

I seem to recall depakote having a black box warning for liver toxicity, though I could be getting it mixed up with something else. They do the black box warnings entirely too much these days, however-- there was a term for that that I've forgotten now... something like--warning fatigue, or caution fatigue, or something like that. Like you see all these "warning for this, warning for that" on all these drugs and the stuff that's actually important no longer stands out anymore.

Last edited by Basiliximab; 08-07-2010 at 10:34 PM..
Reply With Quote Quick reply to this message
 
Old 08-07-2010, 10:35 PM
 
Location: Ohio
15,678 posts, read 14,161,180 times
Reputation: 21847
Quote:
Originally Posted by Hudlander View Post
Yeh well it says not to drink w/Tylenol as well...I mean they have that on just about every label...and it's not like I drink AND take those meds at the same time of day.
I wouldn't think that would cause such a fuss.
Yeah, just about every drug says that........but I have never had any problems. You will never hear a dr say it is OK either........even if it is.

And.........it's not like you are getting "loaded" either.
Reply With Quote Quick reply to this message
 
Old 08-07-2010, 10:41 PM
 
Location: Gettysburg, PA
1,663 posts, read 1,707,391 times
Reputation: 3163
Quote:
Originally Posted by Annie53 View Post
Yeah, just about every drug says that........but I have never had any problems.

Yeah, it's just liver damage. No biggy. And if you're one of those unlucky bastards that gets it--sucks to be you I guess. Oh well.
Reply With Quote Quick reply to this message
 
Old 08-07-2010, 11:08 PM
 
942 posts, read 1,832,222 times
Reputation: 399
Look...we are talking ONE stinking drink.
I had ONE drink tonight around 9 PM.
I felt a little buzz.
Once the buzz left at 10 PM I got a nasty headache which lasted until 11:30.

Now I feel totally sober and headache free.

I doubt ONE drink is unsafe. I think the label is more about getting loaded on a regular basis.
In fact my Dr. has said 2-3 drinks 1-2x per week is ok...not binge drinking.

What baffles me is how ONE drink causes me a headache in such a methodical order of
A. Drink
B. Buzz
C. Buzz leaves...sobering...headache
D. Alcohol gone...buzz gone...sober...no headache

Very weird.

I wonder if either simply taking the Depakote at Bed will fix this or if I need "chaser" or some other pill to counteract or if the Dep+Trileptal will always cause it.
Reply With Quote Quick reply to this message
 
Old 08-07-2010, 11:09 PM
 
Location: Charlotte, NC
2,193 posts, read 4,613,813 times
Reputation: 1075
I think you are entitled to being healthy than 'having a drink without feeling like crap.'
None of us can tell you if it's ok to switch the time of your meds, you'll have to ask your doctor about it. We don't know your medical history and the reason for you taking these meds.

I get migraines from aspertame, some types of food, some drinks, etc. (I can't even chew gum anymore bc all gums now have aspartame in it!) And you know what sometimes it stinks to have to avoid it, but it's better than getting a migraine.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2020, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top